MAUDE Adverse Event Report: COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM STANDARD; CATHETER, BILIARY, DIAGNOSTIC

COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM STANDARD; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number PRB35-08-080-120
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Codes Atherosclerosis (1728); Patient Problem/Medical Problem (2688)
Date of Event 02/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation summary: the protege everflex self-expanding peripheral stent system was received for.No ancillary devices or cine images from the procedure were received for evaluation.The protégé stent delivery system, (sds), was received with approximately 33 mm of the 80 mm stent.Sanguine fluid was noted within t he stopcock tube.The deployment paddles were received in contact with each other and the outer sheath was pulled back its full proximal direction exposing the stent retainer of the inner distal assembly.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was attempting to use an everflex entrust stent to treat a 20 mm moderately calcified plaque lesion (80% stenosis) in the right proximal common iliac artery.The artery diameter was 7 mm in diameter and was moderately tortuous.The device was prepped as per the ifu with no issues identified.The procedure used a 5 fr sheath and a 0.035¿ guidewire.The lesion was pre-dilated using a 6 mm pre-dilation device.It was reported that there was no difficulty encountered advancing the device, no excessive force was used and the device did not pass through a previously deployed stent.During deployment of the stent it was reported that the physician couldn¿t see the sheath and the deployed stent across the lesion and in the sheath.The physician then experienced difficulty removing the stent delivery system (sds).The physician could not see the tip of the access sheath.The stent elongated when the sds and sheath were removed.The stent separated - half of the stent remained in the sheath and on sds.The rest of the stent was elongated and pulled through the arteriotomy.It was reported that hemostasis was controlled by placing a new sheath.An endarectomy was performed to remove the stent from the arteriotomy and to close the vessel.The patient was reported to be doing well.

Brand Name
PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM STANDARD
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7365852
Report Number2183870-2018-00182
Device Sequence Number19274625
Product Code FGE
UDI-Device Identifier00821684060261
UDI-Public00821684060261
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K060057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/15/2021
Device Catalogue NumberPRB35-08-080-120
Device Lot NumberA581592
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2018
Initial Report FDA Received Date03/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient Weight66